Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Is Zyban effective in overcoming withdrawal effects of quitting smoking?

User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2007
Answered : 2406 Questions
Question
Quit smoking 8 months ago. Suffering acute anxiety and regular nausea. My doctor has had ct scan of my head & neck done, 2 CBC blood tests & chest x ray. All OK. He recommends trying anti depressant Zyban. I am worried about side effects. Any opinion would be helpful.
Posted Tue, 5 Aug 2014 in General Health
 
 
Answered by Dr. Chintan Solanki 25 minutes later
Brief Answer:
You can start zyban after consulting doctor

Detailed Answer:
Hello Sir,
It is really good that you have stopped smoking.
Normally if smoking is of long duration and in good quntity , withdrawal fetures likely to occur when stopped without medical supervision.
Your investigations are normal, so no need to worry.
You arw taking ativan-lorazepam a day, that might ne insufficeint.
Zyban - bupropion is good medicine to treat smoking withdrawal.
It is used all over the world. It act as an antidepreesant but more used in deaddiction of smoking.
Bupropion Sustained release preparation 150 mg is quite helpful.
It is very well tolerated in most of the patients. Common side effects are headache,nausea and gasteric discomfort.
However only 5-10% not able to tolerate this medicine due to side effects.
If you can tell me about," your duration,quntity and type of smoking " , I cam tell you more about deaddiction.
So just go to your doctor/psychiatrist/ deaddiction specialist and start treatment under supervision and get rid of your problem.
I hope I have answered your query.
If still any confusion,late me know.
Thanks & Regards.
Above answer was peer-reviewed by
 
Follow-up: Is Zyban effective in overcoming withdrawal effects of quitting smoking? 2 hours later
I smoked 20 cigarettes a day for approximately 28 years
 
 
Answered by Dr. Chintan Solanki 5 minutes later
Brief Answer:
You must take medicines for healthy deaddiction

Detailed Answer:
Welcome back.
Your duration and quantity are quite high.It is difficut to be free from withdrawal symptoms without medicines.
So consult doctor as I mentioned before and start medication under medical supervision.
All the best and take care.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor